Ive had type one my entire life (since 3 years old), that is through all stages of life, as a toddler, as a child, teenager, adult and I’ll turn 50 next year. I am all about the flat lines and doing anything at all to keep my hba1c sub 5s and as flat as I can. What I’m interested in is anyone who’s tried the use of beta blockers specifically to mitigate foot on the floor phenomenon? I was listening to a random Bernstein video where he mentions the use of propranolol (a beta blocker ) for people who go to sports events, public speaking or anything where adrenaline or cortisol and friends spike bg and was wondering if anyone had tested this on themselves?
Beta blockers also blunt the response to hypoglycaemia, so aren’t optimal for people with T1DM who may not be aware of going low
No, discussed the use of propranolol for essential tremors, but I have fairly low heart rate and blood pressure. So it is safer for me to shake then pass out from bradycardia.
I have used beta blockers to treat sinus tachycardia (high heart rate) for more than ten years. At first I used propranolol and now metoprolol. I have not seen any effect on the FOTF syndrome. It may, however, be true for some.
I once used low dose Toprol XL as a preventative for high blood pressure. I used it for almost six years. I did not notice any impact on FOTF syndrome.
This sounds like using a machine gun to kill a fly. Do what everyone else does - use a medication you already take every day (insulin). Test to figure out what dose you need and take a unit (half unit, whatever) when you wake up. Personally I don’t see this rise every day, so I take it only if I see my BG is starting to rise to avoid an unnecessary dose.
As someone else mentioned, I had been on propanolol for essential tremor, and found that it also really reduced my blood pressure after going off it to try something new. So maybe it helps in that way. I’ve not been on it since my recent growing problems with FOTF, so can’t say what effect it might have on that directly.
Have you tried primidone?
No, I haven’t. I take quite a few medications already and don’t really want to add anything. The tremors are annoying but as I am right handed and they are worse in the left hand it’s not so bad. Even so my handwriting suffers.
Well, keep it in mind. I drew a wonderfully smooth spiral in my neurologist’s office this month.